# SDR 97UAL900181

- Difficulty date: March 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N986UA
- Make and model: Boeing 737291
- Aircraft serial: 21748
- Engine: Pwa JT8D17
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 25582
- Condition: Failed
- Location: Battery Compt
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

HAD A BURNING SMELL IN THE AIRPLANE AND FOUND SMOKE COMING FROM THE BATTERY AND BATTERY CHARGER.  REMOVED AND REPLACED BATTERY AND CHARGER.  THE 737-291  AIRCRAFT HAVE A PROJECT TO INSTALL NEW CELLS.  THE OLD CELLS HAVE BEEN FOUND TO OCCASIONALLY OVERHEAT BECAUSE OF POOR SEPARATOR MATERIAL BETWEEN CELLS.  OPS CHECK GOOD.
